Alert archive / Montana / Red Flag Warnings in 2012
Red Flag Warning 19, NWS Glasgow, MT
NWS Glasgow, MT issued this red flag warning at Aug 14, 2012, 3:42 AM MDT for 9 counties in Montana. It took effect at Aug 14, 2012, 10:00 AM MDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 14, 2012, 3:42 AM MDT (09:42 UTC)
- In effect from
- Aug 14, 2012, 10:00 AM MDT
- Expired
- Aug 14, 2012, 9:00 PM MDT
- In force
- 11 hr
- Issued by
- NWS Glasgow, MT
Counties Dawson County, MT, Garfield County, MT, McCone County, MT, Petroleum County, MT, Phillips County, MT, Prairie County, MT, Richland County, MT, Valley County, MT, Wibaux County, MT
The radar
The Glasgow radar (KGGW), 88 km from the middle of the area, began a volume at 09:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 9.7 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2036 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
654 WWUS85 KGGW 140942 RFWGGW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 342 AM MDT TUE AUG 14 2012 ...STRONG COLD FRONT WILL MOVE THROUGH NORTHEAST MONTANA STARTING THIS AFTERNOON... .WINDS WILL INCREASE AND RELATIVE HUMIDITY WILL DROP AHEAD OF A STRONG COLD SET TO MOVE TROUGH THE REGION TONIGHT. CRITICAL FIRE WEATHER CONDITIONS COULD DEVELOP SOUTH OF THE MISSOURI RIVER AND ALONG THE LITTLE ROCKIES AS THE RELATIVE HUMIDITY DROPS INTO THE LOWER TEENS AND WINDS INCREASE FROM THE WEST THIS AFTERNOON AND EVENING. THESE CONDITIONS SHOULD IMPROVE AS THE TEMPERATURE DROPS THIS EVENING AND THE RELATIVE HUMIDITY RECOVERS. MTZ122-135>137-142200- /O.UPG.KGGW.FW.A.0015.120814T1600Z-120815T0300Z/ /O.NEW.KGGW.FW.W.0019.120814T1600Z-120815T0300Z/ DAWSON-MCCONE-PRAIRIE-RICHLAND-WIBAUX-LITTLE ROCKIES- LOWER MISSOURI RIVER BREAKS INCLUDING CHARLES M. RUSSELL REFUGE- SOUTHERN PETROLEUM-SOUTHERN GARFIELD- 342 AM MDT TUE AUG 14 2012 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 122...135...136 AND 137... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 9 PM MDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...FIRE WEATHER ZONES 122...135...136 AND 137. * WINDS...WEST 10 TO 20 MPH SHIFTING NORTH AND INCREASING TO 20 TO 30 MPH FROM THE NORTH. * RELATIVE HUMIDITY...AS LOW AS 11 PERCENT. * IMPACTS...THE COMBINATION OF LOW HUMIDITY...GUSTY WINDS AND AMPLE DRY FUELS WILL CREATE THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. && $$ HTTP://WEATHER.GOV/GLASGOW
2 follow-up statements
936 WWUS85 KGGW 142028 RFWGGW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 228 PM MDT TUE AUG 14 2012 ...HOT AND DRY WEATHER EXPECTED THIS AFTERNOON IN ADVANCE OF A STRONG COLD FRONT... .GUSTY WEST WIND AND VERY LOW RELATIVE HUMIDITY ARE PRODUCING CRITICAL FIRE WEATHER CONDITIONS FROM THE LITTLE ROCKIES THROUGH THE CMR AND SOUTH THIS AFTERNOON. THESE CONDITIONS SHOULD IMPROVE AS THE TEMPERATURE DROPS THIS EVENING AND THE RELATIVE HUMIDITY RECOVERS. MTZ122-135>137-150300- /O.CON.KGGW.FW.W.0019.000000T0000Z-120815T0300Z/ DAWSON-MCCONE-PRAIRIE-RICHLAND-WIBAUX-LITTLE ROCKIES- LOWER MISSOURI RIVER BREAKS INCLUDING CHARLES M. RUSSELL REFUGE- SOUTHERN PETROLEUM-SOUTHERN GARFIELD- 228 PM MDT TUE AUG 14 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 122... 135...136 AND 137... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONES 122...135...136 AND 137. * WINDS...WEST TO SOUTHWEST 10 TO 15 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 10 PERCENT. * IMPACTS...THE COMBINATION OF LOW HUMIDITY...GUSTY WINDS AND AMPLE DRY FUELS WILL CREATE THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. && $$ HTTP://WEATHER.GOV/GLASGOW
015 WWUS85 KGGW 150256 RFWGGW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 856 PM MDT TUE AUG 14 2012 MTZ122-135>137-150400- /O.EXP.KGGW.FW.W.0019.000000T0000Z-120815T0300Z/ DAWSON-MCCONE-PRAIRIE-RICHLAND-WIBAUX-LITTLE ROCKIES- LOWER MISSOURI RIVER BREAKS INCLUDING CHARLES M. RUSSELL REFUGE- SOUTHERN PETROLEUM-SOUTHERN GARFIELD- 856 PM MDT TUE AUG 14 2012 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 122...135...136 AND 137... THE RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING. AS TEMPERATURES COOL THIS EVENING...RELATIVE HUMIDITY VALUES HAVE RECOVERED SUFFICIENTLY TO LET THE RED FLAG WARNING EXPIRE AS PLANNED. A COLD FRONT LATE TONIGHT AND TOMORROW MORNING WILL BRING STRONGER WINDS BUT MUCH COOLER TEMPERATURES. $$ HTTP://WEATHER.GOV/GLASGOW
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this red flag warning went out at Aug 13, 8:39 PM MDT, 7 hours 3 minutes earlier.
Area forecast discussion, Aug 13, 8:39 PM MDT, 7 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GLASGOW MT 839 PM MDT MON AUG 13 2012 .SHORT TERM...FOR NORTHEAST MONTANA...TONIGHT THROUGH WEDNESDAY... THUNDERSTORM ACTIVITY OVER THE SE ZONES SHOULD BE OUT OF THE CWA BY ABOUT 10 PM. CLEARING IS OCCURRING ACROSS THE AREA IN ITS WAKE AND SHOULD ALLOW TEMPS TO COOL CLOSE TO THEIR RESPECTIVE DEWPOINTS ESPECIALLY IN THE SE ZONES. THEREFORE ADDED MENTION OF PATCHY FOR FOR LATER TONIGHT AND TUESDAY MORNING. ALSO LOWERED TEMPS AS THEY WERE GETTING CLOSE TO THEIR RESPECTIVE MINIMUM FORECAST. OTHER CHANGES WERE MINOR. JAMBA PREVIOUS DISCUSSION... QUASI MCS MOVING ACROSS NORTHEAST MONTANA TODAY HAS KEPT WARM FRONT FROM LIFTING NORTHWARD. THIS HAS RESULTED IN MUCH COOLER TEMPERATURES FOR MUCH OF THE REGION THIS AFTERNOON. STORM COMPLEX WILL CONTINUE ITS SLOW MARCH SOUTHEASTWARD THROUGH THE EVENING AND MAY HAVE SOME LINGERING SHOWERS IN THE NORTHEAST CORNER OF THE STATE DURING THE EARLY MORNING HOURS. FORECAST FOR TUESDAY CONTINUES TO BE PROBLEMATIC. THE MAIN FEATURE IS SHORTWAVE DIVING ACROSS WESTERN CANADA WHICH WILL PUSH A STRONG COLD FRONT INTO NORTHERN MONTANA TUESDAY EVENING. FLOW EXPECTED TO BUCKLE AHEAD OF THIS WAVE...LIFTING WARM FRONT ACROSS MOST OF EASTERN MONTANA TUESDAY AFTERNOON...AND DEVELOPING SOME DRYING DOWNSLOPE WINDS MAINLY IN THE SOUTHWEST ZONES. WINDS AND HUMIDITY WILL BE IN RANGE TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS. FOR NOW WILL LEAVE FIRE WEATHER WATCH IN PLACE TO ALLOW LATER SHIFT TO ASSESS IMPACT OF TODAYS STORMS. FRONT BLOWS THROUGH THE REGION WEDNESDAY MORNING WITH TEMPERATURES FALLING SHARPLY. STRONG CAA BEHIND THE FRONT AND TIGHT GRADIENT WILL PRODUCE GUSTY NORTH WINDS AND WILL LIKELY PRODUCE LAKE WIND ADVISORY CONDITIONS FOR MOST OF WEDNESDAY. MOST OF THE PRECIPITATION IS EXPECTED TO OCCUR IN THE VICINITY OF THE 700 MB FRONT AS IT PUSHES SOUTH DURING THE MORNING HOURS ON WEDNESDAY. THE INSTABILITY WITH THE CAA WILL LIKELY RESULT IN SHOWERS CONTINUING INTO THE AFTERNOON. EBERT .LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY... THE QUIET PATTERN LOOKS TO REMAIN UNCHANGED IN THE LONG TERM. STRONG NORTHWEST FLOW ALOFT LINGERS FOR A FEW DAYS AS THE LARGE UPPER RIDGE BUILDS OVER THE WEST. AS THE RIDGE SLIDES TO THE EAST...A FEW SHORTWAVE TROUGHS WEAKEN THE RIDGE SUNDAY AND INTO MONDAY. OTHERWISE...THE PREVIOUS FORECAST LOOKS GOOD. ADDITIONAL SHORTWAVES LOOK TO AFFECT THE REGION BEGINNING ON TUESDAY FOR THE GFS...AND WEDNESDAY FOR THE ECMWF. BOTH MODELS AGREE THAT A STRONGER SHORTWAVE MOVES IN AFTER THE CURRENT PERIOD FOR THE LATE WEDNESDAY INTO THURSDAY TIMEFRAME BEFORE A LARGER UPPER TROUGH SLIDES INTO ALBERTA. THIS SHOULD BRING THE DRIER CONDITIONS TO AN END AND SOME WELCOMED PRECIP BACK TO THE REGION. BARNWELL PREVIOUS LONG TERM DISCUSSION...THE EXTENDED FORECAST BEGINS WITH THE STRONG FALL LIKE COLD FRONT THROUGH THE AREA AND HIGH PRESSURE MOVING IN FROM ALBERTA. THIS WILL BRING STRONG NORTHWEST FLOW TO THE REGION. THE RESULT WILL BE DRY AND COOL WEATHER WITH BELOW NORMAL TEMPERATURES FOR THURSDAY AND FRIDAY. THEN FOR SATURDAY THROUGH MONDAY A WEST COAST RIDGE BUILDS IN BRINGING BACK THE ABOVE NORMAL TEMPERATURES AND CONTINUED DRY WEATHER. DAY 8 NEXT TUESDAY THE EC AND GFS DO HAVE DIFFERENT IDEAS THEREFORE WILL OPT FOR DAY 7 PERSISTENCE FOR NOW. PROTON && .AVIATION... VFR CONDITIONS LOOK TO PERSIST ACROSS THE TERMINALS KGGW...KOLF AND KSDY WITH LINGERING SHOWERS AND THUNDERSTORMS PASSING THROUGH THE KGDV TERMINAL UNTIL 03Z. AFTER THE STORMS DIE DOWN AROUND THE KGDV TERMINAL EXPECT THE LIGHT EASTERLY WINDS MOSTLY UNDER 10 KNOTS AT ALL TERMINALS TONIGHT. TOMORROW MORNING THE WINDS WILL VEER TO WEST AT THE KGGW TERMINAL BY MID MORNING. THE KSDY TERMINAL WILL BE THE LAST TO SEE THE WIND SHIFT TO THE WEST BY 23Z. WIND SPEEDS WILL RANGE FROM 10 TO 15 KNOTS WITH OCCASIONAL GUSTS OVER 20 KNOTS DURING THE AFTERNOON. BETWEEN 00Z AND 03Z THE WINDS WILL VEER TO THE NORTH AT THE KGGW AND KOLF TERMINAL INCREASING TO BETWEEN 20 AND 30 KNOTS. THE SAME SHIFT WILL TAKE PLACE AT THE KSDY AND KGDV TERMINALS AS A STRONG COLD FRONT MOVE THROUGH THE REGION. ALSO ALONG WITH THE FRONTAL PASSAGE EXPECT SHOWERS AND THUNDERSTORMS AND TEMPORARY MVFR CONDITIONS AT ALL TERMINALS TUESDAY EVENING. RSMITH && .GLASGOW WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR MTZ122-135>137. && WEATHER.GOV/GLASGOW
Hazardous weather outlook, Aug 14, 3:36 AM MDT, 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GLASGOW MT 336 AM MDT TUE AUG 14 2012 MTZ018>020-024>027-059>062-150945- DANIELS-SHERIDAN-WESTERN ROOSEVELT-RICHLAND-DAWSON-PRAIRIE-WIBAUX- NORTHERN PHILLIPS-SOUTHWEST PHILLIPS-NORTHERN VALLEY- EASTERN ROOSEVELT- 336 AM MDT TUE AUG 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...TODAY AND TONIGHT A STRONG COLD FRONT WILL PUSH THROUGH THE AREA THIS EVENING CREATING STRONG GUSTY WINDS FROM THE NORTH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ016-017-021>023-150945- CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- PETROLEUM-GARFIELD-MCCONE- 336 AM MDT TUE AUG 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...TODAY AND TONIGHT A STRONG COLD FRONT FROM CANADA WILL PUSH SOUTH THROUGH THE AREA THIS EVENING. AHEAD AND BEHIND THE FRONT LOOK FOR WINDS TO INCREASE TO 15 TO 30 MPH CREATING CONDITIONS FOR A LAKE WIND ADVISORY ON FORT PECK LAKE THROUGH WEDNESDAY EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Aug 13, 10:23 PM MDT, 5 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GLASGOW MT
1023 PM MDT MON AUG 13 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 AM HAIL 2 W BRUSETT 47.43N 107.32W
08/13/2012 E1.50 INCH GARFIELD MT TRAINED SPOTTER
MOSTLY 1/2 TO 1 INCH HAIL WITH UP TO 1 1/2 INCH
HAIL...COVERED THE GROUND WHITE.
0800 AM HAIL COHAGEN 47.05N 106.62W
08/13/2012 E0.50 INCH GARFIELD MT CO-OP OBSERVER
1/4 TO 1/2 INCH HAIL...DID NOT COVER THE GROUND
COMPLETLY.
0114 PM HAIL 9 NE JORDAN 47.41N 106.78W
08/13/2012 E1.00 INCH GARFIELD MT TRAINED SPOTTER
HAIL COVERING THE GROUND...ALSO REPORTED WIND GUSTS UP TO
40 MPH
0215 PM HAIL 8 SW FLOWING WELLS REST 47.25N 106.29W
08/13/2012 E1.00 INCH GARFIELD MT TRAINED SPOTTER
ALSO REPORTED GUSTS TO ABOUT 50 MPH
0339 PM TSTM WND GST 6 WSW GLENDIVE 47.09N 104.83W
08/13/2012 M71.00 MPH DAWSON MT TRAINED SPOTTER
GUST OCCURED DIRECTLY AHEAD OF THUNDERSTORM. RECORDED ON
A DAVIS INSTRUMENT. SUSTAINED WINDS BETWEEN 50 AND 55
WERE ALSO RECORDED.
0345 PM TSTM WND GST 5 WNW GLENDIVE 47.13N 104.80W
08/13/2012 M72.00 MPH DAWSON MT ASOS
MEASURED AT THE GLENDIVE AIRPORT
0453 PM HAIL 8 N COHAGEN 47.17N 106.60W
08/13/2012 E0.88 INCH GARFIELD MT TRAINED SPOTTER
0506 PM HAIL 3 NE COHAGEN 47.09N 106.57W
08/13/2012 E1.00 INCH GARFIELD MT PUBLIC
&&
TEDJThe office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 6:19 PM MDT | Special Weather Statement | GGW | Prairie | 56 min |
| Aug 14, 3:12 AM MDT | Lake Wind Advisory | GGW | Garfield, McCone, Petroleum, Phillips, Valley | 41 hr |
Nearby
Red Flag Warnings in Montana, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.